Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cyclies

Cyclies Log: Doryx and Retin-A-Micro .04%

I am following my Dermatologist's orders

REGIME

Morning

1 Dorxy Tablet - empty stomach, can't lie down for 30 minutes

Wash face with Phisoderm soap

Put on Cleocin (wait 30 minutes)

Apply SPF Lotion PURPOSE by Johnson and Johnson

NIGHT-before I go to sleep

1 Doryx Tablet - empty stomach, can't lie down for 30 minutes

Wash face with Phisoderm soap

Retin-A-Micro 0.04% avoiding moutn, eye, and nose areas

History

My face was clear until one day I woke up with 3 zits on the right side of my face. I thought it was because of hormones so I left them alone. However, it started spreading and spreading and Proactiv was no longer working for me. Instead, it made those zits turn into cystic acne. I tried using Neutrogena products with no luck.

I did not want to use the 10% bp because it wrinkles my face. I tried vitamin b5 for a month but it gave me horrible stomach pains which I read, is a side effect of b5 since it speeds up your metabolism. Being that b5 was not FDA approved, I stopped swalling the tablets (I was 6 grams a day which meant I was taking a total of 12 500 mg tablets a day).

My general physician had put me on 250 mg of tetracycline 3 times a day, cleocin twice a day and face wash. The medication helped slightly but was not strong enough. I went to my derm. The derm informed me that I had inflammatory acne.

She gave me the above treatment and gave me Doryx, which is a stronger tetracycline.

April 21, 2002

Today is the first, well second day of my journey with Doryx 100 mg and first day with Retin A Micro 0.04%.

Doryx

Today the side effects of Doryx continues. I had started to experience diarrhea since yesterday but it had gotten better today. However, this morning I wanted to vomit. I felt nausea for about 6 hours but after I ate, I felt better.

Retin-A-Micro 0.04%

I have acne on my back, my chest, around my temples, my jaw, and on the right side of my face. I applied the retin-a-micro on my chin, on the right side of my face as well as the left, and forehead. I avoided the temple area because that area is too sensitive. I also avoided the area between my nose and lips.

I am unsure if I am supposed to put the retin A micro on my back and chest...I think I will do that.

Vita-K is not working. I read that it has reflective particles in it which makes it look like as though your blotch is going away, that is why the box says continual use of the product is needed. I shall have to find my reciept to return Vita K.

Share this post


Link to post
Share on other sites

April 26, 2003

I am extremely pleased.

Doryx

Doryx still makes me want to vomit everytime I take it but I have not broken out in cystic acne, whiteheads or blackheads even though it is that time of the month for me.

Retin - A- Micro Gel 0.04%

While doing research on Retin A Micro, I read accounts from users that it made their face red and itchy so I was afraid of using Retin A Micro Gel. However, I followed the instructions and put a pea size amount on my face. I have not experienced any sort of itching, redness or irritation.

In addition, my hyperpigmentation is disappearing quickly and the big one is getting lighter, even though it has only been 6 days.

In terms of initial breakout, I do notice lil bumps under my skin, but it is not something as major as the zits I used to get. My dermatology appointment is set for May 19, 2003 since my dermatologist wants to make sure that I am doing okay.

I should drink more water and eat less greasy food but in the past week, I've eaten chinese food, pizza, and popeyes - no breakout as I would usually get if I ate those food. :)

Share this post


Link to post
Share on other sites

May 3, 2003

This week has been horrible. I have a major breakout that looks more like a rash, on the right side of my face, jaw line. I notice 6 bumps on my chin, which seem to be white pimples under my skin.

My hyperpigmentation seems to be like 5% better, no major improvement, alothough I read that you don't see improvements till after the second week.

I will wait and see what happens, hopefully retin a micro gel will start clicking in faster and harder.

Share this post


Link to post
Share on other sites

May 15, 2003

After about two weeks of Retin A Micro (which would have been May 10), my face broke out a tad bit BUT, it was a good thing. Why? Well, I had bumps on my chin that could be seen if I smiled and stretched my chin. After, however, using Retin A Micro Gel, the bumps went from surfaced itself on my skin and eventually disappeared!

My skin is SO SMOOTH, except for like one or two tinsy white dots but those die after a day or two.

Retin A Micro is working on my hyperpigmentation now but it's SO SLOW...I notice my hyperpigmentation fading but then again, it could be due to the timing.

Share this post


Link to post
Share on other sites

May 19, 2003

I went to the derm today. She told me to continue using Doryx, and also prescribed Lustra-AF for my hyperpigmentation.

I am pleased with my results. Not acne on my chest nor back. No acne on my cheeks, My jaw line, right side hoewver, has 2 pimples.

I have skin irritation from something that I was allergic too, I think it was my brother's fleece that I wore. That's it for now. I will post about the hyperpigmentaiton.

Lustra-AF: 4% hydroquinone, alpha hydroxy, and exfoliator enhancers. Medication is not covered by insurance. Cost: 60 dollars.

Share this post


Link to post
Share on other sites

HOLY COW,

After one month of being down about the hyperpigmentation on my skin, I am extremely happy.

The doryx is GREAT!! I don't have bumps anymore, except for one pimple but then it's that time of the month for me.

My derm gave me the option of using a strong retin - a - micro since I am on .04% right now. I decided to stick with .04% because why fix something if it's not broken. Besides, I was going to try the Lustra-Af she prescribed for me ---- conclusion: smart move.

I applied Lustra-Af two days ago, woke up and my face was red (I spot treated my hyperpigmentation.) Lustra-AF is used to bleach and peel the hyperpigmetnation away. I freaked out beacuse my face was so red.

However, today, while looking in the mirror, my hyperpigmetnation has reduced by about 50%!!! And I only used the Lustra-AF ONCE. After my face got red I started using proactiv's skin lightening.

My new REGIME AND WHY:

Morning:

Take one Doryx

Wash face with phisoderm - gentle cleanser with 2% salicyc acid

Cleocin T Lotion - keep acne away (Wait 20 minutes)

Apply Proactiv skin lightening (2% hydroquinone) (wait 20 minutes) then

Apply Purpose UV protection lotion

Night:

Take one Doryx

Wash face with Aveeno Exfoliator With Soy

Apply Retin-A-Micro .04% (wait 20 minutes)

Apply Lustra-AF which has 4% hydroquinone, alpha hydroxy, peelers

Time and patience do heal acne! =D>

Share this post


Link to post
Share on other sites

May 28, 2003

My acne is completely gone!!!!!!!!!!!! No more bumps.

Hyperpigmentation is about 70% gone. I am so happy. I have to fininsh my antibiotics so that resistance doesn't build up.

I see my derm on July 14 for one last checkup!!!!!!!!

:)/

Share this post


Link to post
Share on other sites

This is horrible!!

I started using Retin A Micro on April 21, so it has been about 4 weeks.

My face WAS clear, now after the use of RAM, it is red, and has BLISTERS.

On the website, it said to expect this. I hope it goes away soon, this is so disheartening.

Share this post


Link to post
Share on other sites

May 31, 2003

Okay I know why i have eczma like patches. It is because I did not follow RAM instructions and started using MORE than the pea size amount. The areas in which I overdosed are the areas with the eczema patches.

My skin obviously freaked out. I will discontinue the cleocin t and ram for a week or two to let my face relax.

In the mean time, i will was wiith dove soap..Hopefully the rash will go away.

Share this post


Link to post
Share on other sites

The use of Dove soap burns my skin so I will use phisoderm. The eczema patches from Retin A Micro is disapperaing slowly.

I discontinued using any topical on my face. I am just taking the oral medication and after the oral medication, I will no longer use any antibiotics.

I will just use proactve and spot treat with retin a micro when i feel a nodule or cyst forming. The use of RAM al over my face is unhealthy and causes vascular problems - creating black patches under my eye, as I read about the medication.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

                ×